MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing approximately two centimeters of an ace68 through the distal tip of the neuron max, the ace68 became stuck.Therefore, the neuron max and the ace68 were removed together.Afterwards, it was noticed that the distal end of the ace68 was ovalized.The procedure was completed using a penumbra system 3max reperfusion catheter (3maxc), the same neuron max and a non-penumbra stent retriever.There was no report of an adverse effect to the patient.It was reported that after the procedure, the ace68 was flushed, and it was noticed that the ovalized area of the ace68 was kinked.
 
Additional Manufacturer Narrative
Evaluation of the returned ace68 revealed that the distal shaft was stretched.This damage is typically a result of forcefully retracting the device against resistance during use.The root cause of the resistance could not be determined.During functional testing, the ace68 was unable to be advanced through the returned neuron max due to the stretch in its distal shaft.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11905888
Report Number3005168196-2021-01192
Device Sequence Number19643766
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF97107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/30/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005